Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By Ricky71
Xanax withdraws
  1. #1
    Shonuffla is offline New Member
    Join Date
    Apr 2017
    Posts
    3

    Default Xanax withdraws

    I've been taking 2mg bars daily for
    The last 2 weeks and I tried to stop today and I realized I have a serious problem. I felt like a junkie, no sleep, sweating, anxiety and muscle pain. I was having trouble just have coherent conversation. I have 7, 2mg bars left what is the best way for me to taper down. I know it doesn't seem like a long time compared to others but I have to get off or this could really be a big problem. I'm going to take gaba supplements to help with brain chemistry but I'm very very scared. Thanks for your time.

  2. #2
    DravenDomnq is offline Advanced Member
    Join Date
    Sep 2016
    Location
    Midwest
    Posts
    1,116

    Default

    Hey Shonuffla, welcome to the forums! You want to be really careful getting off a benzo like xanax, and do a really slow taper of it. Stopping it suddenly can cause a lot of horrible side effects, so a slow steady taper is the best way to go. Even after being on it for a short time. 5-10% reductions instead of making big cuts or stopping it suddenly. One of the best resources out there you can use is the "Ashton Manual". I can't link to an offsite source on here, but if you just google it you'll have no problem finding it. I know it's scary, but nothing that can't be accomplished.

    It's usually pretty slow here on the weekends, but keep posting so people know what you're going through and I'm sure others will come by as they're able to offer support! Know that I wish you nothing but the best!!

  3. #3
    Shonuffla is offline New Member
    Join Date
    Apr 2017
    Posts
    3

    Default

    [deleted - swearing]
    Last edited by Anonymous; 04-10-2017 at 02:31 AM.

  4. #4
    Shonuffla is offline New Member
    Join Date
    Apr 2017
    Posts
    3

    Default

    I would like to apologize to the community for swearing it was used as a descriptor of my emotional state not directed towards anyone.

    My basic reality is I have 7, 2mg bars to use to taper off. I have been doing 2mg a day for 2 weeks and I'm having withdraw issues, much more severe than expected. I'm using gaba supplements to help.

    I don't have enough supply to do a 10% taper. I am going to do 1 mg today when the withdraws are really bad and see how that goes and if I can manage to not go to the emergency room stay at that dose for another day and then do .5 etc etc.

    Is there even a possibility of this actually working or should I try to go a doctor and explain my huge mistake. I never want to see another benzo and I want to get off them as hard and fast as possible without seizures or hospitalization. I made it through Chemo so I can handle a rough ride I just don't want to do long term damage because I made a hard headed mistake. Thanks for your time.

  5. #5
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,077

    Default

    Quote Originally Posted by Shonuffla View Post
    I would like to apologize to the community for swearing it was used as a descriptor of my emotional state not directed towards anyone.

    My basic reality is I have 7, 2mg bars to use to taper off. I have been doing 2mg a day for 2 weeks and I'm having withdraw issues, much more severe than expected. I'm using gaba supplements to help.

    I don't have enough supply to do a 10% taper. I am going to do 1 mg today when the withdraws are really bad and see how that goes and if I can manage to not go to the emergency room stay at that dose for another day and then do .5 etc etc.

    Is there even a possibility of this actually working or should I try to go a doctor and explain my huge mistake. I never want to see another benzo and I want to get off them as hard and fast as possible without seizures or hospitalization. I made it through Chemo so I can handle a rough ride I just don't want to do long term damage because I made a hard headed mistake. Thanks for your time.
    The good news is that you have only been taking xanax for two weeks! And you are right, if you don't stop now things will get much, much worse!

    Draven is correct that a slow taper of 5-10% every 7-10 days is the best way to get off benzos. Also, as he mentioned the Ashton Manual is the authority on everything related to benzos and benzo tapering.

    The Ashton Manual recommends switching to a long-acting benzo like Valium in order to make tapering easier! This method of tapering would not apply to you because of your very short time on xanax.

    In your case you can be a bit more aggressive with your taper since you've only been on xanax for two weeks. Since you are limited on the amount of xanax you have left I would recommend going down to 1.5mg/day for a couple days then down to 1mg/day for a couple days, then the same schedule at .50mg/day, then .25mg/day, then 12.5mg/day, then maybe even one more reduction if the amount of xanax left allows it? You'll have to make up a more accurate dosing schedule with the actual total milligrams of xanax you have left? You might feel some mild withdrawal symptoms along your taper and for a few days after but nothing too unbearable. You'll get through this pretty quickly without too much discomfort, just be glad you caught this as early as you did!

    Keep us updated and let us know how everything goes? Best of luck to you... God bless us all!

    PS
    Take your dose at the same time everyday! You'll be just fine!
    Thisweekforsure likes this.

Similar Threads

  1. pain pill withdraws
    By tazzer4202 in forum Latest Drug Related News
    Replies: 56
    Last Post: 09-12-2017, 01:10 PM
  2. Suboxone withdraws
    By maimihype80 in forum Need to Talk?
    Replies: 3
    Last Post: 12-24-2016, 08:49 PM
  3. Help with opiate withdraws.
    By Catmom777 in forum Prescription Drug Addiction
    Replies: 11
    Last Post: 09-06-2016, 11:37 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22